Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 6, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jan 7, 2008, 3:40 PM CST for Audrain County, Boone County, Callaway County, Missouri. It was in force for 50 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 7, 2008, 3:40 PM CST (21:40 UTC)
- Expired
- Jan 7, 2008, 4:30 PM CST
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Audrain County, MO, Boone County, MO, Callaway County, MO
The radar
The St Louis radar (KLSX), 130 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 7, 3:50 PM CST | HAIL 0.88 | 5 W Kingdom City, MO | WITH WIND ESTIMATES OF 40 MPH. |
| Jan 7, 4:05 PM CST | TSTM WND DMG | 2 Nne Hatton, MO | ESTIMATED WINDS OF 60 TO 70 MPH. SEVERAL MEDIUM TO LARGE TREE LIMBS DOWN. TWO STORM DOORS WERE REMOVED FROM THE HOUSE AND TOSSED 40 YARDS. |
| Jan 7, 4:05 PM CST | TSTM WND DMG | 2 Nw Hatton, MO | ESTIMATED WINDS OF 60 TO 70 MPH. SEVERAL MEDIUM TO LARGE TREE LIMBS DOWN. TWO STORM DOORS WERE REMOVED FROM THE HOUSE AND TOSSED 40 YARDS. |
| Jan 7, 4:05 PM CST | TSTM WND GST 60 | Mexico, MO | PEA SIZED HAIL ALSO REPORTED WITH THIS STORM. |
| Jan 7, 4:10 PM CST | TSTM WND DMG | Laddonia, MO | THREE QUARTER INCH HAIL WITH 60 TO 70 MPH GUSTS...SOME POWER LINES AND SMALL TREES DOWN. |
| Jan 7, 4:17 PM CST | FUNNEL CLOUD | 5 Ne Auxvasse, MO | ALONG HIGHWAY 54. |
| Jan 7, 4:40 PM CST | TSTM WND DMG | Laddonia, MO | SMALL TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 404 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 072141
SVRLSX
MOC007-019-027-072230-
/O.NEW.KLSX.SV.W.0006.080107T2140Z-080107T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CST MON JAN 7 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AUDRAIN COUNTY IN CENTRAL MISSOURI
CENTRAL BOONE COUNTY IN CENTRAL MISSOURI
NORTHWESTERN CALLAWAY COUNTY IN CENTRAL MISSOURI
* UNTIL 430 PM CST
* AT 337 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
SOUTHWEST OF MURRY...OR 6 MILES NORTHEAST OF COLUMBIA...AND MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
MURRY...
HATTON...
MEXICO...
LADDONIA...
FARBER...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3924 9144 3877 9238 3879 9240 3881 9239
3882 9240 3882 9242 3893 9251 3934 9188
TIME...MOT...LOC 2140Z 234DEG 39KT 3903 9221
$$
BYRD1 follow-up statement
000 WWUS53 KLSX 072157 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 357 PM CST MON JAN 7 2008 MOC007-019-027-072230- /O.CON.KLSX.SV.W.0006.000000T0000Z-080107T2230Z/ CALLAWAY MO-BOONE MO-AUDRAIN MO- 357 PM CST MON JAN 7 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST FOR AUDRAIN...EASTERN BOONE AND NORTHWESTERN CALLAWAY COUNTIES... AT 354 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HATTON...OR ABOUT 11 MILES SOUTHEAST OF CENTRALIA...MOVING NORTHEAST AT 50 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... AUXVASSE...MEXICO...VANDIVER...BENTON CITY...RUSH HILL...LADDONIA AND FARBER. LAT...LON 3924 9144 3885 9222 3902 9227 3934 9188 TIME...MOT...LOC 2157Z 242DEG 45KT 3908 9200 $$ BYRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 3:08 PM CST, 32 minutes earlier.
Area forecast discussion, Jan 7, 3:08 PM CST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 308 PM CST MON JAN 7 2008 .DISCUSSION... BUSY JANUARY SEVERE WEATHER DAY WITH TORNADO WATCH ALREADY IN EFFECT FOR NWRN THIRD OF THE CWA. MAIN CONCERN DEALS WITH HOW SEVERE TRENDS WILL EVOLVE THROUGH TONIGHT...AND POTENTIAL FOR HEAVY RAINFALL TONIGHT. FORECAST IS GENERALLY BASED ON THE GFS WHICH HAS BETTER SUPPORT OF THE OTHER MODELS...THOUGH DID DISCOUNT ITS QPF AND MASS FIELDS THAT ARE OVERDONE BY CONVECTIVE FEEDBACK. SEVERE WEATHER POTENTIAL LOOKS TYPICAL OF DEEP COOL SEASON EVENTS WITH CURRENT MUCAPES IN THE INSTABILITY AXIS RANGING UP TO 1000 J/KG THAT IS PROGGED WHICH WILL REMAIN BETWEEN 500-1000 J/KG THROUGH 12Z. 0-6KM BULK SHEAR OF 60-80KS WILL BE MORE THAN SUFFICIENT TO OFFSET WEAK THERMODYNAMICS TO KEEP SEVERE WEATHER THREAT GOING THROUGH THE NIGHT. HAIL WILL CERTAINLY BE A THREAT WITH CURRENT RADAR SHOWING 65 DBZ CORES REACHING 15K FT. 0-1KM BULK SHEAR OF 20-40KT INDICATES THE POSSIBILITY OF TORNADOES WITH ANY SURFACE BASED STORM THROUGH THE NIGHT. ALSO HAVE CONCERNS WITH HEAVY RAINFALL. CONSIDERED ISSUING A FLOOD WATCH...BUT HOLDING OFF BECAUSE OF THE RELATIVELY DRY SOIL MOISTURE. STRONG LOW LEVEL JET WILL CONTINUE TO TRANSPORT HIGH VALUES OF PRECIPITABLE WATER INTO THE REGION...AND THERE WILL BE SOME POTENTIAL FOR TRAINING GIVEN THE ALIGNMENT OF LOW LEVEL AND UPPER LEVEL FLOW. WILL CONTINUE TO MENTION LOCALLY HEAVY RAINFALL IN THE FORECASTS AND THE HWO. COLD FRONT WILL NOT CLEAR THE ERN PART OF THE CWA UNTIL EARLY AFTERNOON TOMORROW. THERE WILL STILL BE THE POTENTIAL FOR SEVERE UNTIL THE FRONT PASSES. ANOTHER STORM SYSTEM WILL MOVE QUICKLY ACROSS THE REGION ON THURSDAY BRINGING AND CHANCE OF RAIN OR SNOW. IN THE EXTENDED (THURSDAY NIGHT-NEXT MONDAY)...MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT WITH UPPER FLOW GRADUALLY AMPILFYING INTO EARLY NEXT WEEK...AND ONLY SHOW SOME MINOR TIMING DIFFERENCES IN SHORTWAVES. THERE ARE SOME DIFFERENCES BETWEEN THE STRENGTH OF THE SHORTWAVE AND SUBSEQUENT STRENGTHENING OF SFC LOW FRIDAY INTO SATURDAY OVER THE CENTRAL AND EASTERN UNITED STATES. WILL LEAN TOWARD THE ECWMF BASED ON ITS CONTNUITY FOR THIS FORECAST. WITH THIS SAID...WILL KEEP CHANCE OF RAIN/SNOW OVER THE EAST ON THURSDAY NIGHT AS MIDWEEK TROUGH EXITS AREA. ECMWF IS SLIGHTLY STRONGER THAN OTHER MODELS WITH A TROUGH IN THE SRN STREAM THAT WILL MOVE ACROSS THE REGION THIS WEEKEND...SO HAVE CHC OF RAIN OR SNOW GOING OVER THE SRN AND ERN COUNTIES SATURDAY NIGHT AND SUNDAY. ECWMF SHOWS ANOTHER WEAK SHORTWAVE MOVING THROUGH NEXT MONDAY...BUT DOESNT LOOK LIKE ENOUGH TO WARRANT MORE THAN SLIGHT CHANCES. TEMPERATURES ARE BASED ON A BLEND OF PERSISTENCE...HPC GUIDANCE AND ECWMF. BRITT && .AVIATION... FOR THE 18Z TAFS...WILL FCST BKN DIURNAL CUMULUS CLOUDS ARND 4000 FT THIS AFTN AS LOW LVL MOISTURE CONTS TO DPN AHD OF APPROACHING MID-UPR LVL TROF AND ASSOCIATED CDFNT. MAY BE ISOLATED TO SCT SHRA OR TSRA FM UIN TO COU BY LT AFTN BUT WILL LIKELY HOLD OFF INCLUDING SHRA/TSRA IN THE UIN AND COU TAFS TIL THIS EVNG AS UPWARD LIFT INCREASES AHD OF SFC WV DVLPG OVR SERN KS. CEILING HGTS SHOULD LWR TO THE MVFR CATAGORY THIS EVNG AS THE SHRA/TSRA MOVE INTO THE AREA. THE BEST THREAT OF TSRA SHOULD OCCUR DURING THE LATE EVNG IN UIN AND COU...AND IN STL AND SUS DURING THE LT NGT HRS. THE SFC WND SHOULD VEER ARND TO A NWLY DIRECTION BY THE END OF THE TAF FCST PD IN UIN AND COU BHND THE SFC LOW MOVG NEWD THRU NRN IL AND TRAILING CDFNT DROPPING SEWD THRU THE CWA. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jan 7, 2:11 PM CST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 211 PM CST MON JAN 7 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 211 PM CST MON JAN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS THIS AFTERNOON WILL BE OVER CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. THESE STORMS WILL BE CAPABLE PRODUCING LARGE HAIL... DAMAGING WINDS AND TORNADOES WELL INTO THE OVERNIGHT HOURS. IN ADDITION...THESE STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ON TUESDAY...PRIMARILY ACROSS EASTERN MISSOURI AND SOUTHWEST ILLINOIS. SOME STORMS COULD BE SEVERE ACROSS SOUTH CENTRAL ILLINOIS ON TUESDAY. THERE IS A CHANCE OF SNOW ACROSS THE AREA ON THURSDAY AND THURSDAY NIGHT. THERE IS ALSO A CHANCE OF SNOW OVER SOUTHEAST MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS ON SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Local storm report, Jan 7, 3:08 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
308 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL PALMYRA 39.80N 91.52W
01/07/2008 E0.75 INCH MARION MO LAW ENFORCEMENT
DIME SIZED TO A LITTLE LARGER IN THE TOWN OF PALMYRA.
&&
SIPPRELLLocal storm report, Jan 7, 3:12 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
312 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL TIPTON 38.65N 92.78W
01/07/2008 E0.88 INCH MONITEAU MO EMERGENCY MNGR
&&
SIPPRELLLocal storm report, Jan 7, 3:27 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
327 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL SE QUINCY 39.93N 91.39W
01/07/2008 E1.75 INCH ADAMS IL BROADCAST MEDIA
&&
SIPPRELLLocal storm report, Jan 7, 3:28 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
328 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL LIBERTY 39.88N 91.11W
01/07/2008 E1.00 INCH ADAMS IL TRAINED SPOTTER
STRONG WINDS IN ASSOCIATION WITH HAIL.
&&
SIPPRELLLocal storm report, Jan 7, 3:35 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL COLUMBIA 38.95N 92.33W
01/07/2008 E0.88 INCH BOONE MO TRAINED SPOTTER
NICKEL TO DIME SIZED HAIL COVERING THE GROUND WITH
STRAIGHT LINE WINDS.
&&
SIPPRELLLocal storm report, Jan 7, 3:36 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
336 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL COLUMBIA 38.95N 92.33W
01/07/2008 E1.00 INCH BOONE MO TRAINED SPOTTER
AT THE INTERSECTION OF COLLEGE AVENUE AND BUSINESS LOOP
70.
&&
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 2:04 PM CST | Severe Thunderstorm Warning | LSX | Lewis | 26 min |
| Jan 7, 2:39 PM CST | Severe Thunderstorm Warning | LSX | Lewis, Marion, Monroe, Ralls | 36 min |
| Jan 7, 3:03 PM CST | Tornado Warning | LSX | Boone, Moniteau | 42 min |
| Jan 7, 3:14 PM CST | Severe Thunderstorm Warning | LSX | Marion, Ralls | 31 min |
| Jan 7, 3:30 PM CST | Tornado Warning | LSX | Boone, Cole, Moniteau | 45 min |
| Jan 7, 4:09 PM CST | Tornado Warning | LSX | Audrain, Boone, Callaway | 51 min |
| Jan 7, 4:14 PM CST | Tornado Warning | LSX | Audrain, Callaway, Montgomery, Pike, Ralls | 46 min |
| Jan 7, 4:42 PM CST | Tornado Warning | LSX | Callaway, Lincoln, Montgomery, Pike, Warren | 48 min |
| Jan 7, 4:55 PM CST | Tornado Warning | LSX | Pike | 50 min |
| Jan 7, 5:29 PM CST | Tornado Warning | LSX | Lincoln, Pike | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.